MAUDE Adverse Event Report: BIOMET 3I DO NOT USE - OSSEOTITE XP IMPLANT 4/5 X 10MM; DENTAL IMPLANT

BIOMET 3I DO NOT USE - OSSEOTITE XP IMPLANT 4/5 X 10MM; DENTAL IMPLANT
Model Number OS4510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported that the patient came to medical office with mobility.When doctor unscrew for check up the implant was fractured and removed.It was also noticed bone loss.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.One osseotite xp® implant (os4510), and associated screw were returned for investigation.There were no allegations against the reported screw.Therefore, this investigation was conducted only on the implant.Visual evaluation of the as returned implant identified that the upper part was fractured off.Additionally, there was bone residue around the external threads (damaged possibly during removal) due to usage.Functional testing and dimensional analysis could not be performed since the device was fractured.Pre-existing condition noted on the per was 'moderate bone density ¿ type ii'.The reported device had been placed on tooth # 26 (fdi) for approximately 11 years.X-ray or picture image was not provided.As a result, bone loss could not be verified.Document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev g - october 2019.Per the applicable ifu, it is stated that breakage of implant and loss of supporting bone may occur when device is loaded beyond its functional capability.Dhr review for the lot (2009071078) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot (2009071078) and no similar event or complaint was found.December post market trending was reviewed and there were no actionable trends or corrective actions for the reported device and events.Therefore, based on the available information, device malfunction did occur and the reported implant fracture was confirmed.However, bone loss could not be verified as the exact details of event and patient anatomical condition were non-verifiable.

Brand Name
DO NOT USE - OSSEOTITE XP IMPLANT 4/5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10884353
Report Number0001038806-2020-01883
Device Sequence Number16965171
Product Code DZE
UDI-Device Identifier00844868012849
UDI-Public(01)00844868012849(17)140701(10)2009071078(241)OS4510
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2014
Device Model NumberOS4510
Device Catalogue NumberOS4510
Device Lot Number2009071078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR